Alert archive / Arizona / Special Weather Statements in 2021
Special Weather Statement, NWS Tucson, AZ
NWS Tucson, AZ issued this special weather statement at Jul 30, 2021, 9:55 PM MST for Pinal County, Arizona. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2021, 9:55 PM MST (04:55 UTC)
- Expired
- Jul 30, 2021, 11:00 PM MST
- In force
- 65 min
- Issued by
- NWS Tucson, AZ
County Pinal County, AZ
The radar
The Phoenix radar (KIWA), 67 km from the middle of the area, began a volume at 04:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 4.9 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 211 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 2641 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
531
WWUS85 KTWC 310455
SPSTWC
Special Weather Statement
National Weather Service Tucson AZ
955 PM MST Fri Jul 30 2021
AZZ505-506-310600-
Southeast Pinal County including Kearny/Mammoth/Oracle-South Central
Pinal County including Eloy/Picacho Peak State Park-
955 PM MST Fri Jul 30 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PINAL COUNTY UNTIL 1100
PM MST...
At 953 PM MST, Doppler radar was tracking an area of strong
thunderstorms 17 miles northeast of Picacho Peak State Park, or 20
miles southeast of Florence, moving northwest at 15 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Cactus Forest along with Highway 79 between Oracle Junction and
Florence.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with these storms, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3294 11092 3263 11099 3274 11146 3302 11128
3304 11125
TIME...MOT...LOC 0453Z 125DEG 14KT 3279 11117
$$
MeyerWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this special weather statement went out at Jul 30, 1:55 PM MST, 8 hours earlier.
Area forecast discussion, Jul 30, 1:55 PM MST, 8 hours before
Area Forecast Discussion National Weather Service Tucson AZ 155 PM MST Fri Jul 30 2021 .SYNOPSIS...Isolated to scattered showers and thunderstorms can be anticipated this evening and Saturday. Thereafter, the overall trend in thunderstorm coverage will be less for most of next week and focused south and east of Tucson. High temperatures will trend up next week with readings peaking around Tuesday. && .DISCUSSION...Regional radar imagery was showing a few showers and thunderstorms already developing, mainly in the mountains, early this afternoon. The general area of concern for flash flooding will be west of Tucson where a Flash Flood Watch remains in effect through late tonight for western and central Pima county. The greater Tucson metro will be on the fringes, so cannot rule out an isolated thunderstorm with heavy downpours impacting the city. Ensembles favored a decreasing trend in daily thunderstorm coverage Sunday into the work week with no strong signal indicating otherwise. High temperatures will also peak slightly above normal around Tuesday based on limited thunderstorm activity and a relatively drier airmass in place. && .AVIATION...Valid through 01/00Z. Increasing clouds into this evening becoming SCT-BKN 10k-14k ft MSL. ISOLD-SCT SHRA/TSRA through early Saturday morning with strong erratic wind gusts in excess of 30 kts, heavy downpours, and temporary MVFR CIGS/VSBYS. ISOLD-SCT SHRA/TSRA redeveloping Saturday afternoon. Outside of TSRA outflows, SFC wind will generally remain less than 12 kts. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Scattered showers and thunderstorms area-wide today before a downward trend in storm activity this weekend into early next week when storm chances will mainly be from Tucson eastward. Storms will likely produce erratic, gusty winds and locally heavy downpours. RH values remain well above critical thresholds through at least the middle of next week. Temps will remain near to slightly below normal. 20-foot winds will generally be less than 15 mph when not influenced by thunderstorms. && .TWC WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through late tonight for public zones AZZ501-502. && Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
In the hours before
Special weather statement, Jul 30, 7:40 PM MST, 2 hours 15 minutes before
Special Weather Statement National Weather Service Tucson AZ 740 PM MST Fri Jul 30 2021 AZZ503-504-507-513-514-310345- Santa Catalina and Rincon Mountains including Mount Lemmon/Summerhaven-Upper San Pedro River Valley including Sierra Vista/Benson-Dragoon/Mule/Huachuca and Santa Rita Mountains including Bisbee/Canelo Hills/Madera Canyon-Upper Santa Cruz River and Altar Valleys including Nogales-Tucson Metro Area including Tucson/Green Valley/Marana/Vail- 740 PM MST Fri Jul 30 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PIMA COUNTY UNTIL 845 PM MST... At 738 PM MST, Doppler radar was tracking strong thunderstorms along a line extending from 7 miles east of Saguaro National Park East to near Corona De Tucson. Movement was northwest at 15 mph. Half inch hail and wind gusts up to 50 mph will be possible with these storms. Locations impacted include... Southern and eastern Tucson, Sahuarita, Davis-Monthan Air Force Base, Tanque Verde, Vail, Sabino Canyon Recreation Area, Summit, Corona De Tucson, Tucson International Airport, Saguaro National Park East, Catalina Foothills, Rita Ranch, San Xavier Mission. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heavy rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. These storms may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3246 11071 3198 11114 3182 11078 3218 11045 TIME...MOT...LOC 0238Z 127DEG 13KT 3215 11052 3191 11078 Meyer
Local storm report, Jul 30, 8:39 PM MST, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
839 PM MST FRI JUL 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM TSTM WND GST 2 SE TUCSON 32.17N 110.87W
07/30/2021 M55 MPH PIMA AZ ASOS
ASOS STATION KDMA DAVIS MONTHAN AFB.
&&
KJSLocal storm report, Jul 30, 8:49 PM MST, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
849 PM MST FRI JUL 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0814 PM TSTM WND GST 6 SW TUCSON 32.13N 110.95W
07/30/2021 M63 MPH PIMA AZ ASOS
ASOS STATION KTUS TUCSON INTERNATIONAL
AIRPORT.
&&
KJSLocal storm report, Jul 30, 8:51 PM MST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
851 PM MST FRI JUL 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0814 PM TSTM WND GST 6 SW TUCSON 32.13N 110.95W
07/30/2021 M63 MPH PIMA AZ ASOS
ASOS STATION KTUS TUCSON INTERNATIONAL
AIRPORT.
&&
KJSLocal storm report, Jul 30, 9:36 PM MST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
936 PM MST FRI JUL 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0858 PM FLASH FLOOD 3 WSW TUCSON 32.18N 110.94W
07/30/2021 PIMA AZ FIRE DEPT/RESCUE
FIRE DEPARTMENT RESCUED A VEHICLE IN THE
WASH.
0928 PM FLASH FLOOD 12 NE GREEN VALLEY 31.97N 110.86W
07/30/2021 PIMA AZ DEPT OF HIGHWAYS
WILMOT RD IS CLOSED FROM TUCSON FIRE STATION
6 TO SAHUARITA RD DUE TO FLOODING.
&&Special weather statement, Jul 30, 9:55 PM MST, 0 minutes before
Special Weather Statement
National Weather Service Tucson AZ
955 PM MST Fri Jul 30 2021
AZZ505-506-310600-
Southeast Pinal County including Kearny/Mammoth/Oracle-South Central
Pinal County including Eloy/Picacho Peak State Park-
955 PM MST Fri Jul 30 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PINAL COUNTY UNTIL 1100
PM MST...
At 953 PM MST, Doppler radar was tracking an area of strong
thunderstorms 17 miles northeast of Picacho Peak State Park, or 20
miles southeast of Florence, moving northwest at 15 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Cactus Forest along with Highway 79 between Oracle Junction and
Florence.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with these storms, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3294 11092 3263 11099 3274 11146 3302 11128
3304 11125
TIME...MOT...LOC 0453Z 125DEG 14KT 3279 11117
MeyerThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 5:20 PM MST | Severe Thunderstorm Warning | TWC | Pima | 55 min |
| Jul 30, 5:22 PM MST | Severe Thunderstorm Warning | TWC | Pima | 29 min |
| Jul 30, 6:11 PM MST | Areal Flood Advisory | TWC | Pima | 2 hr |
| Jul 30, 6:33 PM MST | Special Weather Statement | TWC | 42 min | |
| Jul 30, 6:52 PM MST | Special Weather Statement | TWC | 38 min | |
| Jul 30, 7:10 PM MST | Areal Flood Advisory | TWC | Pima | 2 hr |
| Jul 30, 7:20 PM MST | Areal Flood Advisory | TWC | Pima | 4 hr |
| Jul 30, 7:40 PM MST | Special Weather Statement | TWC | 65 min | |
| Jul 30, 7:49 PM MST | Severe Thunderstorm Warning | TWC | Pima | 41 min |
| Jul 30, 7:51 PM MST | Areal Flood Advisory | TWC | Pima | 114 min |
| Jul 30, 7:57 PM MST | Severe Thunderstorm Warning | TWC | Pima | 48 min |
| Jul 30, 7:59 PM MST | Flash Flood Warning | TWC | Pima | 3 hr |
| Jul 30, 8:20 PM MST | Severe Thunderstorm Warning | TWC | Pima | 40 min |
| Jul 30, 8:29 PM MST | Flash Flood Warning | TWC | Pima | 3 hr |
| Jul 30, 8:35 PM MST | Areal Flood Advisory | TWC | Pima | 115 min |
| Jul 30, 8:47 PM MST | Flash Flood Warning | TWC | Pima | 118 min |
| Jul 30, 10:11 PM MST | Flash Flood Warning | TWC | Pima | 4 hr |
| Jul 30, 11:37 PM MST | Flash Flood Warning | TWC | Pima | 2 hr |
| Jul 31, 2:06 AM MST | Areal Flood Advisory | TWC | Pima | 3 hr |
| Jul 31, 3:51 PM MST | Areal Flood Advisory | TWC | Pinal | 114 min |
| Jul 31, 4:13 PM MST | Special Weather Statement | TWC | 47 min |
Nearby
Special Weather Statements in Arizona, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.